Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 25, 2021, 6:43 PM EDT for Fulton County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 25, 2021, 7:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Northern Indiana
County Fulton County, OH
The radar
The Detroit radar (KDTX), 130 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WWUS83 KIWX 252243
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
643 PM EDT Fri Jun 25 2021
OHZ002-252315-
Fulton-
643 PM EDT Fri Jun 25 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FULTON COUNTY...
At 640 PM EDT, a strong thunderstorm was located near Wauseon, moving
northeast at 35 mph.
A funnel cloud is possible with this storm.
Locations impacted include...
Wauseon, Archbold, Swanton, Delta, Metamora, Lyons, Oakshade,
Pettisville, Seward, Winameg, Assumption, Tedrow, Ottokee and
Brailey.
This includes Interstate 80 in Ohio between mile markers 27 and 48.
The National Weather Service and local Emergency Management will
continue to closely monitor the situation. If you observe a funnel
cloud, stay calm and seek shelter in a sturdy building until the
funnel cloud has passed or dissipated. Please report any funnel cloud
sightings to the Northern Indiana National Weather Service via Law
Enforcement or Social Media.
&&
LAT...LON 4156 8388 4152 8429 4159 8430 4172 8406
4172 8388
TIME...MOT...LOC 2240Z 245DEG 32KT 4158 8421
$$
HAIL...0.25
WIND...30MPH
CRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:31 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 25, 3:31 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
331 PM EDT Fri Jun 25 2021
.SYNOPSIS...
Issued at 249 PM EDT Fri Jun 25 2021
Moderate to heavy rain and isolated strong to severe thunderstorms
will continue at times through the weekend and into next week. A
Flash Flood Watch remains in effect west of I-69 where heavy rain
has already fallen and more heavy rain is expected tonight. There is
a moderate swim risk for Lake Michigan beaches along the Berrien
County, Michigan shoreline today and Saturday. Breaking waves and
currents are expected.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 249 PM EDT Fri Jun 25 2021
Showers continue this afternoon with a surface low moving into
southern lower Michigan with a psuedo-warm front extending south
through northern Indiana, and a quasi-cold front draping back
westward across northern Illinois. Between these two fronts there
has been some clearing with diminished convective activity. To the
south, behind the warm front, the theta-e ridge is starting to
nose up into the area, increasing instability. This zone should
become coincident with the low-level jet as it increases over
northeast Indiana and northwest Ohio this afternoon and evening.
Should there be enough clearing in this area to provide sufficient
destabilization, isolated supercells or sustained multicells
capable of producing a tornado or damaging downbursts. Even though
MLCAPE is currently marginal at only around 500 J/kg, it is
projected to increase, effective shear is very favorable at 40 to
45 kts, and effective helicity is above 200 m2/s2. SPC has
therefore added this region into a slight risk for severe storms.
Later this evening another shortwave will move up from the
southwest, bringing more heavy rain, especially west of I-69. High
pressure will push up from the southeast on Saturday, and the axis
of heavy rain should lift somewhat to the northwest, but will
still impact northwest Indiana and southwest Michigan.
Have extended the Flash Flood Warning a bit farther northeast to
account for forecast guidance. Have also extended the watch in
time through Sunday morning. As far as river flooding concerns go,
as of now, several rivers are forecast to reach at least action
stage on Saturday, but major flooding is not anticipated.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 249 PM EDT Fri Jun 25 2021
A moist baroclinic zone will remain stalled over the area through
much of the long term period with upper troughing to the northwest
and high pressure to the east. Convection may die down some on
Saturday night, with most activity expected to the northwest with
the high pressure ridge still pushing up from the southeast.
Convection should increase again though on Sunday afternoon with
diurnal heating. A similar pattern will follow for Sunday night
and Monday. Gulf moisture will then continue to advect into the
region through the end of the week with persistent southwesterly
flow both at the surface and aloft. This will keep precipitable
water values generally at or above 1.5 inches, which is around 150
percent above normal. Therefore, expect diurnally enhanced
showers and thunderstorms each day.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 101 PM EDT Fri Jun 25 2021
Showers and scattered storms will persist this afternoon as a MCV
rolls through. Predominantly MVFR to VFR conditions are expected,
though brief drops into IFR remain possible in heavy
showers/storms, best chances at KFWA mid-late afternoon. Gusts to
20-30 knots are also expected given a slightly stronger wind
field associated with the MCV.
Additional rounds of convection are then expected into tonight as
the moisture axis and trough linger in the vicinity of northern
Indiana.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Sunday morning for INZ003>008-012>016-
020-022-023.
MI...Flash Flood Watch through Sunday morning for MIZ077>080.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jun 25, 3:37 PM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 337 PM EDT Fri Jun 25 2021 INZ003>008-012>016-020-022-023-MIZ078>080-261945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-White-Cass IN-Miami-Cass MI- St. Joseph MI-Branch- 337 PM EDT Fri Jun 25 2021 /237 PM CDT Fri Jun 25 2021/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms with gusty winds and heavy rain are expected today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional rounds of rain and thunderstorms are possible late Saturday into early next week. Periods of heavy rainfall could result in flooding of poor drainage areas and cause rises on area rivers. Strong gusty winds are also possible with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ009-017-018-024>027-032>034-MIZ081-OHZ001-002-004-005-015-016-024- 025-261945- De Kalb-Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 337 PM EDT Fri Jun 25 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms with gusty winds and heavy rain are expected today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are possible at times through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-261945- Berrien- 337 PM EDT Fri Jun 25 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms with gusty winds and heavy rain are expected today and tonight. There is a moderate swim risk on Lake Michigan beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional rounds of rain and thunderstorms are possible late Saturday into early next week. Periods of heavy rainfall could result in flooding of poor drainage areas and cause rises on area rivers. Strong gusty winds are also possible with the storms. There is a moderate swim risk on Lake Michigan beaches through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-261945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 337 PM EDT Fri Jun 25 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are expected today with locally higher winds and waves possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for thunderstorms with gusty winds at times from Saturday into the middle of next week. The storms will pose a threat to small craft. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 25, 2:34 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HEAVY RAIN 1 W NILES 41.83N 86.27W
06/25/2021 M2.35 INCH BERRIEN MI MESONET
MESONET STATION FW7059 NILES.
&&
MCSLocal storm report, Jun 25, 5:20 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 PM EDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HEAVY RAIN 2 WNW GOSHEN 41.59N 85.88W
06/25/2021 M2.61 INCH ELKHART IN COCORAHS
12 HOUR RAINFALL TOTAL. ADDITIONAL 0.51
INCHES SINCE 8 AM REPORT.
&&
LWFSpecial weather statement, Jun 25, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
643 PM EDT Fri Jun 25 2021
OHZ002-252315-
Fulton-
643 PM EDT Fri Jun 25 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FULTON COUNTY...
At 640 PM EDT, a strong thunderstorm was located near Wauseon, moving
northeast at 35 mph.
A funnel cloud is possible with this storm.
Locations impacted include...
Wauseon, Archbold, Swanton, Delta, Metamora, Lyons, Oakshade,
Pettisville, Seward, Winameg, Assumption, Tedrow, Ottokee and
Brailey.
This includes Interstate 80 in Ohio between mile markers 27 and 48.
The National Weather Service and local Emergency Management will
continue to closely monitor the situation. If you observe a funnel
cloud, stay calm and seek shelter in a sturdy building until the
funnel cloud has passed or dissipated. Please report any funnel cloud
sightings to the Northern Indiana National Weather Service via Law
Enforcement or Social Media.
&&
LAT...LON 4156 8388 4152 8429 4159 8430 4172 8406
4172 8388
TIME...MOT...LOC 2240Z 245DEG 32KT 4158 8421
HAIL...0.25
WIND...30MPH
CRNearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.